Consume Nausea Medication To Increase Milk Production?
In the last few days my breast milk production has decreased drastically, a friend suggested using domperidone. What are the side effects for the baby if I take the drug. Thank you 😊
Domperidone is a drug that has a function to treat vomiting. This drug can be excreted through breast milk, so there are levels of the drug that will enter the baby if you take it. Some studies do mention that domperidone can increase breast milk production, but the consumption of this drug is not recommended routinely.
If there is no indication in its consumption, it will not be useful or can also be harmful. Because in addition to indications, there are also some side effects of this drug that can appear that can be detrimental for both the mother and the baby ranging from mild such as dry mouth, hives, diarrhea to severe ones such as seizures to anaphylactic reactions that can be dangerous.
Decreased milk production can be influenced by many things. If the mother's nutrition, both food and drink, is not sufficient, it will also decrease milk production. Then the frequency of breastfeeding, which begins to decrease, such as babies who are alternated with formula milk, will also make breast milk production decrease because it will affect hormone levels that trigger the production of breast milk. The use of contraceptive drugs can also affect the production of breast milk.
Therefore, it's a good idea to consult a doctor about your problem so that later you can find out what factors affect your production decline and get a solution that suits your situation.
What you can do in the meantime:
Make skin contact between mother and baby as much as possible while breastfeeding
Do a warm compress on the breast
The right position for breastfeeding
Eat with balanced nutrition
Drink at least 2L/day
I hope this helps